MAUDE Adverse Event Report: MEDTRONIC MEXICO NC EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY,

MEDTRONIC MEXICO NC EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY,
Model Number NCEUP4012X
Medical Device Problem Codes Burst Container or Vessel (1074); Difficult to Remove (1528); Detachment of Device or Device Component (2907); Material Deformation (2976)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Obstruction/Occlusion (2422); Embolism/Embolus (4438); Insufficient Information (4580)
Date of Event 11/10/2021
Type of Reportable Event Serious Injury
Event or Problem Description
An attempt was made to use a nc euphora rx ptca balloon catheter to treat a moderately calcified, non tortuous lesion with 100% chronic total occlusion (cto) in the mid left main (lm) coronary artery.The device was inspected with no issues noted.Negative prep was performed with no issues.The lesion was pre-dilated. the device did pass through a previously-deployed stent.Resistance was not encountered when advancing the device.Excessive force was not used during delivery.The device was being using for the proximal optimization technique (pot) of a non mdt stent from the left main to the lad.It was reported that a balloon burst occurred during first inflation at 18 atm for 10 sec when inflated in the proximal portion of the stent.Difficulties removing the device were encountered.It was stated that the ruptured balloon seemed to be caught on the stent struts at the distal portion of the balloon or tip, preventing the balloon from being removed.It was also reported that the shaft of the balloon became separated at the hypotube transition.The balloon was captured using a gooseneck snare.After the shaft was removed, there was no bleed back which was suggested to be due to a clot.The whole system was removed and the detached balloon was on the catheter part that came off the guide catheter.No further patient injury was reported.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: the device was not kinked and re-straightened during use.The device was not moved or repositioned while inflated.The clot was not present in the vessel before the procedure began.The patient's blood pressure dropped as a result.No intervention or treatment was needed for the drop in blood pressure.After removal of the whole system the blood was flowing normally.It was further stated that the clot did not cause total occlusion of the vessel.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis ¿ image review: four images were provided for review.The first image was of the distal section of the device.The balloon appeared deflated and bunched.Blood was visible in the balloon.The second and third images were of the distal section of the device.The device appeared to have a snare attached to the device at the proximal balloon bond.The outer shaft appeared to be detached from the balloon with inner member exposed.The balloon appeared to be cleaned of blood residue.The fourth image was of the balloon.It appeared the burst occurred at the proximal balloon bond.Product analysis: the device returned with a detachment on the hypotube immediately distal to the strain relief.The luer and strain relief did not return for analysis.A detachment of the inner member also occurred just distal to the exchange joint.Numerous kinks were evident along the hypotube.The detached distal section of the device returned loaded on an unknown guidewire.The detached section included the inner member, distal tip and balloon.This was removed from the guide wire with no issues noted.The hypotube material was jagged and oval on the distal side of the detachment site.The inner member material was stretched, jagged and uneven at the detachment site.Bunching was evident to the exposed inner member.A third detachment occurred immediately proximal to the proximal balloon bond.Immediately proximal to the proximal balloon bond, the outer shaft material expanded, leading to a complete radial burst.The material was jagged and uneven at the detachment/burst site.Kinking was evident on the outer shaft, proximal to the burst site.Balloon was bunched distally toward the distal tip.Deformation was evident to the distal tip.Product analysis - cine image review: images confirm the presence of chronic occlusion of the lcx that has been pre-dilated with multiple balloons through antegrade and retrograde wiring of the vessel through the lima that was previously used to by-pass to the distal lcx.This was followed by stenting of the mid native lcx.Two intra-aortic balloon pumps were delivered post deployment of the stent in the lcx suggesting that the patient condition deteriorated during the procedure and the pumps were inserted to support circulation.This is followed by deployment of another stent in the proximal to mid lcx and this is supported by kbt across the lcx ostium and the lad.Post stent deployment the balloon is inflated in the proximal lad.This in turn is followed by balloon kbt in the proximal lcx and proximal lad.Deployment of a stent can be observed from the left main into the proximal lad, and multiple post dilation balloon inflations including kbt can be observed in the newly deployed stents.The vessel also appears to have been treated with a rotablador device.Images do not appear to capture the reported balloon burst or detachment during treatment of this extremely complex anatomy in which multiple dev ices and accessories were utilised.Correction add annex e code e0503.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
NC EUPHORA RX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY,
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key12983425
Report Number9612164-2021-04814
Device Sequence Number5302253
Product Code LOX
UDI-Device Identifier00643169396227
UDI-Public00643169396227
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K141090
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/10/2023
Device Model NumberNCEUP4012X
Device Catalogue NumberNCEUP4012X
Device Lot Number222923210
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2021
Supplement Date Received by Manufacturer12/13/2021
02/16/2022
Initial Report FDA Received Date12/13/2021
Supplement Report FDA Received Date01/10/2022
03/11/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexMale